Aa
Aa
A
A
A
Close
Avatar universal

HELP me get off Zoloft

I have been on Zoloft for ten years and decided I did not want to be on it any longer.  I stopped taking it cold turkey and I am on day ten.  I feel like S H I T!!!!!!!!!!!!!!!!!!!   I am dizzy, my vision looks like I am looking through heat waves, I have a migraine headache, the bright light is blinding, I am nausous, I can hear my head "swooshing" everytime I turn it.  I cant even walk a straight line, I keep bumping into things, I cannot think straight for the life of me.  My skin in crawling.  I don't know if I can do this.  My mental being is just fine, it is my physical that I am not sure if I can take.  Does anyone have any suggestions to get past this.  I am not looking to replace Zoloft, I do no want to be on any drugs all together, but how long is this going to last?  Is there a temporary fix to get past this?
4 Responses
Sort by: Helpful Oldest Newest
1694934 tn?1306551088
Hey there.. Not sure how much I can help, but I can give you what worked for me..

Zoloft was one of the first things I tooked! I hated it! It made me feel tired all the time! I made my Dr. change my Rx to something else. Honestly I have probably taken them all! They would work great for a little while, then stop working! Right now I take Pritiqi. So far it has been the best for me.

One thing that makes me upset about Dr.'s is the will RX anything, with out blood work. The older I get and the longer I have been on anti-depressants the more  question why! Nobody ever quizzed me, or sent me home with paper work to fill out! It was a couple questions and a prescription.

The more research I would do, the more I found out that a really depressed person could have low levals of Seratonin and Dopamine. Also, having these low levels will cause addictions. I do have a twin, half brother, and both parents additiced to alcohol, and 2 on meth. I tend to have a addictive personality, but get bored with things after a month or so! THANK GOD!

I started looking into how to increase the levels of Seraotonin and Dopamine, and by changing my diet, exercising, and taking vitamins it has helped soo much! I know it sounds cliche, and that is why it has taken so long to adjust these things into my lifestyle, but it has really helped. My main issue right now is with my 6 year old! That is why I found this forum! Both of us are now on a strict diet and taking different vitamins.

Honestly I feel soo good. I have been doing this for 2 months now, can tell a big difference. i dont have a huge  "crash" feeling at 3pm which leaves me irritable!  My son has been doing better, but not 100% so that is why Im still here.

If you have not tried to change the basics, the I urge you to try. If you dont know where to start I can point you in lots of directions!!
Helpful - 0
Avatar universal
I took zoloft for over years also and got tired of the side affects plus it wasnit effective any more.  You have to get off of itt slowly.  See your doctor for a plan to get off.  After I got off I didn't take anything else for a year but new I needed to.  the doc put me on another drug.  Sorrry can't remember name but it screwed me up even worse and was even harder to get off of.  However, my sister takes it and it was like a mircale drug for her.  I now take prozac.  It took about a month for the wierd symptoms to quit and I haven't noticed any bad side affects.  I went to a specialist because I was taking about 10 different meds and no one had really taken time to see how they react together.  The doc I went to was at the VA and she was great.  She took me off of four and changed a couple.  Sorry I can't help with your other questions but I do know stopping cold turkey is not good for you
Helpful - 0
Avatar universal
So today is day eleven cold turkey.  Do I start taking Zoloft again after this long?  I just want to get off the stuff, but these side affects are almost worse than the reason I was on Zoloft to begin with.
Helpful - 0
Avatar universal
I have been taking 200 mg Zoloft for years as well as Remeron.  I am getting older and decided this stuff had to be frying my liver so I have quit.  I tried tapering off Zoloft but just got so angry I went cold turkey on both.  I have been so dizzy, aching, staying in bed, grouchy, but for the first time in years I feel sexual feelings, I can cry again and I don't care about the darn side affects.  From posts I've read, tapering patients had the same symptoms.  I say get off the stuff if your depression is tapering off.  I want to find out who I really am without all this stuff in my system.  Good luck to all.  Your posts have made me laugh with the shared misery.  Pray for my husband!
Helpful - 0
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.